FDA further links CV events to prostate cancer drugs

Twitter icon
Facebook icon
LinkedIn icon
e-mail icon
Google icon

The FDA has asked drug manufactures to add increased warnings to the labels of gonadotropin-releasing hormone (GnRH) agonists, a drug class primarily used to treat advanced prostate cancer in men, after it found that the drugs may trigger cardiovascular (CV) events.

Back in May, the agency found that the GnRH agonists have the potential to increase the risk of MI, sudden death, stroke and diabetes in patients.

The FDA said that healthcare professionals should evaluate patients for risk factors of the aforementioned diseases and weigh the risk and benefits of administering the drugs. Additionally, the FDA said that physicians should properly monitor patients' blood glucose and glycosylated hemoglobin (HbA1c) levels.

While the use of the drug in patients who have non-metastatic prostate cancer has not been studied, researchers have found a small but statistically significant increased risk of CV events in patients who receive the drug.